Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48 .

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


The real field with convergent generalized power series
HTML articles powered by AMS MathViewer

by Lou van den Dries and Patrick Speissegger PDF
Trans. Amer. Math. Soc. 350 (1998), 4377-4421 Request permission


We construct a model complete and o-minimal expansion of the field of real numbers in which each real function given on $[0,1]$ by a series $\sum c_{n} x^{\alpha _{n}}$ with $0 \leq \alpha _{n} \rightarrow \infty$ and $\sum |c_{n}| r^{\alpha _{n}} < \infty$ for some $r>1$ is definable. This expansion is polynomially bounded.
  • Edward Bierstone and Pierre D. Milman, Semianalytic and subanalytic sets, Inst. Hautes Études Sci. Publ. Math. 67 (1988), 5–42. MR 972342
  • H. Cartan, On the Weierstrass preparation theorem, Wiadom. Mat. (2) 14 (1972), 51–64 (Polish). MR 407309
  • J. Denef and L. van den Dries, $p$-adic and real subanalytic sets, Ann. of Math. (2) 128 (1988), no. 1, 79–138. MR 951508, DOI 10.2307/1971463
  • Zofia Denkowska, Stanisław Łojasiewicz, and Jacek Stasica, Certaines propriétés élémentaires des ensembles sous-analytiques, Bull. Acad. Polon. Sci. Sér. Sci. Math. 27 (1979), no. 7-8, 529–536 (1980) (French, with English and Russian summaries). MR 581546
  • L. van den Dries, Tame topology and o-minimal structures, LMS Lecture Note Series 248, Cambridge University Press.
  • Lou van den Dries, Angus Macintyre, and David Marker, The elementary theory of restricted analytic fields with exponentiation, Ann. of Math. (2) 140 (1994), no. 1, 183–205. MR 1289495, DOI 10.2307/2118545
  • —, Logarithmic-exponential power series, J. London Math. Soc. (2) (to appear).
  • Lou van den Dries and Chris Miller, Geometric categories and o-minimal structures, Duke Math. J. 84 (1996), no. 2, 497–540. MR 1404337, DOI 10.1215/S0012-7094-96-08416-1
  • Otto Forster, Lectures on Riemann surfaces, Graduate Texts in Mathematics, vol. 81, Springer-Verlag, New York-Berlin, 1981. Translated from the German by Bruce Gilligan. MR 648106
  • L. Fuchs, Partially ordered algebraic systems, Pergamon Press, Oxford-London-New York-Paris; Addison-Wesley Publishing Co., Inc., Reading, Mass.-Palo Alto, Calif.-London, 1963. MR 0171864
  • S. Łojasiewicz, Ensembles semi-analytiques, I.H.E.S., Bures-sur-Yvette, 1965.
  • Chris Miller, Expansions of the real field with power functions, Ann. Pure Appl. Logic 68 (1994), no. 1, 79–94. MR 1278550, DOI 10.1016/0168-0072(94)90048-5
  • Alexander Prestel, Lectures on formally real fields, Lecture Notes in Mathematics, vol. 1093, Springer-Verlag, Berlin, 1984. MR 769847, DOI 10.1007/BFb0101548
  • Jean-Pierre Serre, Lie algebras and Lie groups, 2nd ed., Lecture Notes in Mathematics, vol. 1500, Springer-Verlag, Berlin, 1992. 1964 lectures given at Harvard University. MR 1176100
  • J.-Cl. Tougeron, Sur les ensembles semi-analytiques avec conditions Gevrey au bord, Ann. Sci. École Norm. Sup. (4) 27 (1994), no. 2, 173–208 (French, with English summary). MR 1266469
  • —, Paramétrisations de petits chemins en géométrie analytique réelle, Singularities and Differential Equations, Banach Center Publ., vol. 33, Polish Acad. Sci., Warsaw, 1996, pp. 421–436.
  • A. Wilkie, Model completeness results for expansions of the ordered field of real numbers by restricted Pfaffian functions and the exponential function, J. Amer. Math. Soc. 9 (1996), 1051–1094.
Similar Articles
Additional Information
  • Lou van den Dries
  • Affiliation: University of Illinois at Urbana-Champaign, 1409 West Green Street, Urbana, Illinois 61801
  • MR Author ID: 59845
  • Email:
  • Patrick Speissegger
  • Affiliation: University of Illinois at Urbana-Champaign, 1409 West Green Street, Urbana, Illinois 61801
  • Address at time of publication: Department of Mathematics, University of Toronto, Toronto, Canada M5S 3G3
  • MR Author ID: 361060
  • Email:
  • Received by editor(s): April 14, 1996
  • Additional Notes: The first author was supported in part by National Science Foundation Grants No. DMS 95-03398 and INT 92-24546.

    We thank Merton College and the Mathematical Institute of Oxford University for their hospitality during Michaelmas Term 1995.

  • © Copyright 1998 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 350 (1998), 4377-4421
  • MSC (1991): Primary 03C10, 32B05, 32B20; Secondary 26E05
  • DOI:
  • MathSciNet review: 1458313